Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 14, NWS Mobile, AL

March 11, 20265 counties in Alabama; Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 11, 2026, 11:24 PM CDT for 5 counties in Alabama; Greene County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 11:24 PM CDT (04:24 UTC)
Expired
Mar 12, 2026, 12:15 AM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, AL, Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Greene County, MS

The radar

The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:56 PM CDTTornado WatchSPC7 hr

The text

As transmitted.

689 
WUUS54 KMOB 120424
SVRMOB
ALC003-025-097-099-129-MSC041-120515-
/O.NEW.KMOB.SV.W.0014.260312T0424Z-260312T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1124 PM CDT Wed Mar 11 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Monroe County in south central Alabama...
  Northern Mobile County in southwestern Alabama...
  Northwestern Baldwin County in southwestern Alabama...
  Washington County in southwestern Alabama...
  South central Clarke County in southwestern Alabama...
  Southeastern Greene County in southeastern Mississippi...

* Until 1215 AM CDT.

* At 1124 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles east of Chatom to 4 miles southeast of
  Leakesville, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Citronelle, Chatom, Leakesville, Wagarville, Deer Park, Tibbie,
  Mount Vernon, Calvert, Fruitdale, McIntosh, and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Alabama...and southeastern Mississippi.

&&

LAT...LON 3150 8834 3137 8749 3103 8785 3110 8863
TIME...MOT...LOC 0424Z 295DEG 33KT 3149 8819 3110 8851 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
047 
WWUS54 KMOB 120440
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1140 PM CDT Wed Mar 11 2026

ALC003-025-097-099-129-MSC041-120515-
/O.CON.KMOB.SV.W.0014.000000T0000Z-260312T0515Z/
Monroe AL-Mobile AL-Baldwin AL-Washington AL-Clarke AL-Greene MS-
1140 PM CDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN MONROE...NORTHERN MOBILE...NORTHWESTERN BALDWIN...
WASHINGTON...SOUTH CENTRAL CLARKE AND SOUTHEASTERN GREENE COUNTIES...

At 1140 PM CDT, severe thunderstorms were located along a line
extending from Wagarville to 8 miles northwest of Gulfcrest, moving
east at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Citronelle, Chatom, Leakesville, Wagarville, Deer Park, Tibbie, Mount
Vernon, Calvert, Fruitdale, McIntosh, and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Alabama...and southeastern Mississippi. A Tornado Watch also remains
in effect until 700 AM CDT for south central and southwestern
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3150 8834 3137 8749 3103 8785 3110 8863
TIME...MOT...LOC 0440Z 295DEG 33KT 3143 8804 3104 8836 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
217 
WWUS54 KMOB 120455
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1155 PM CDT Wed Mar 11 2026

MSC041-120504-
/O.CAN.KMOB.SV.W.0014.000000T0000Z-260312T0515Z/
Greene MS-
1155 PM CDT Wed Mar 11 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Alabama. A Tornado Watch also remains in effect until 700 AM CDT for
south central and southwestern Alabama.

LAT...LON 3146 8823 3137 8749 3103 8785 3108 8841
TIME...MOT...LOC 0454Z 280DEG 24KT 3141 8794 3102 8826 

$$

ALC003-025-097-099-129-120515-
/O.CON.KMOB.SV.W.0014.000000T0000Z-260312T0515Z/
Monroe AL-Mobile AL-Baldwin AL-Washington AL-Clarke AL-
1155 PM CDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN MONROE...NORTHERN MOBILE...NORTHWESTERN BALDWIN...
SOUTHERN WASHINGTON AND SOUTH CENTRAL CLARKE COUNTIES...

At 1154 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Wagarville to near Gulfcrest, moving
east at 30 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Citronelle, Wagarville, Deer Park, Tibbie, Mount Vernon, Calvert,
McIntosh, and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Alabama. A Tornado Watch also remains in effect until 700 AM CDT for
south central and southwestern Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3146 8823 3137 8749 3103 8785 3108 8841
TIME...MOT...LOC 0454Z 280DEG 24KT 3141 8794 3102 8826 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:53 PM CDT, 4 hours 31 minutes earlier. Its key messages:

  • Issued at 637 PM CDT Wed Mar 11 2026
  • A line of severe thunderstorms will move through the area tonight with the potential for strong tornadoes (up to EF2 in intensity) and strong, damaging winds (70+mph).
  • High risk of rip currents for coastal Alabama and northwest Florida beaches late tonight through Thursday afternoon.
  • Strong marine winds late tonight through Thursday evening will create hazardous conditions for small craft operators.
Area forecast discussion, Mar 11, 6:53 PM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
653 PM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 637 PM CDT Wed Mar 11 2026

 - A line of severe thunderstorms will move through the area
   tonight with the potential for strong tornadoes (up to EF2 in
   intensity) and strong, damaging winds (70+mph).

 - High risk of rip currents for coastal Alabama and northwest
   Florida beaches late tonight through Thursday afternoon.

 - Strong marine winds late tonight through Thursday evening will
   create hazardous conditions for small craft operators.

&&

.MESOSCALE UPDATE...
Issued at 600 PM CDT Wed Mar 11 2026

Southern stream mid/upper level impulse over southeast TX this
evening is ejecting east northeast. At the surface, a complex
pattern exists with main cold front draped from the eastern Great
Lakes, southwest to across central TX. Ahead of the front, a pre-
frontal trof of low pressure is set-up from the Mid-South to the
upper TX Coast. Along this boundary, waves of frontal low
pressure is causing an increase in ascent along with upper
support via speed max from ~90kt coming through the base of the
southern stream upper trof. Coincident with ascent, a plume of
deep Gulf moisture characterized by PWAT's 1.6 to 1.8" is
intersecting the front and along with sufficient environmental
instability (MLCapes ~1500 J/Kg) over western LA, a line of
convection is organizing. This line makes steady eastward
progression this evening with the latest CAM's in fairly good
support on what appears to be a potent convective line
approaching the western zones late this evening crossing into
southwest AL around midnight and continuing east through the
remainder of the area between 2 and 5 AM. The environment is
supportive of damaging winds perhaps up to/in excess of 70 mph in
enhanced rear-flank storm downdraft bowing line segments. The
latest outlook from the Storm Prediction Center indicates the
greatest impacts being probability of damaging winds at 30%, a
smaller % exists for tornadoes but the environment does support
the potential for a few strong tornadoes, especially those that
are spawned from more discrete/isolated storm cells lifting north
northeast that may form out ahead of the main line. Locally heavy
rains/high rain rates are possible too, but the fast eastward
progression of the line favors the flooding threat being limited.
/10

&&

.DISCUSSION...
Issued at 237 PM CDT Wed Mar 11 2026

A rather potent line of strong to severe thunderstorms will pass
through the area from late this evening through daybreak Thursday,
with the potential for strong tornadoes up to EF2 in intensity and
damaging winds up to 70 mph. Beach and marine hazards will also
impact the area with a HIGH rip current risk occurring from late
tonight through Thursday afternoon, and a Small Craft Advisory
remains in effect starting at 1am tonight and continues into
Thursday evening.

Synopsis...

An upper trough over east Texas this evening will advance eastward
over the lower Mississippi River region late tonight into Thursday
and become much less amplified in the process. A strong cold front
approaching from the northwest will pass through our area after
midnight, bringing gusty northerly winds late tonight through
Thursday afternoon. A much cooler and drier airmass behind the
front will only allow high temperatures Thursday to climb into
the lower to middle 60s inland and upper 60s along the coast. Low
temperatures Thursday night should fall into the upper 30s to
lower 40s inland, with middle 40s along the with coast. We may
need to issue Frost Advisory for our inland areas as recent
temperatures have been well above normal resulting in an early
growing season. Surface high pressure behind the front will
continue through the remainder of the week with temperatures
quickly warming back into the upper 70s and lower 80s over the
weekend. The next chance of rain will occur early next week as a
large upper trough is expected to dig south over the entire
eastern CONUS, followed by the passage of another cold front
sometime Monday night.

Severe Weather Potential...

Projected MLCape values in the pre-storm environment are now in
the 800 to 1200j/kg range and sfc-3km SRH values have increased
to around 300 m2/s2. In addition, sfc-6km Bulk Shear values are up
to between 55-65 kts. This moderate instability and shear is more
then enough to support an anticipated organized QLCS tonight with
strong to severe thunderstorms. The Storm Prediction Center has
our entire area outlooked for a Slight Risk (level 2 of 5) of
severe storms, and we are still messaging the potential for strong
tornadoes up to EF2 in intensity and damaging winds up to 70 mph.
Currently the anticipated timing calls for a few discrete severe
thunderstorms to develop out in front of the line by 8-10pm over
the far interior portions of southeastern Mississippi and
southwestern Alabama, with a slightly faster progression of the
line. As we head into the overnight hours, the leading edge of the
QLCS is expected to enter southeastern Mississippi and our
northwestern Alabama zones between 11pm-12am, spreading quickly
eastward to the I-65 corridor between 1am-2am, and exiting the
forecast area to the east by daybreak. Widespread rainfall totals
of 1-2 inches with locally higher amounts up to 3 inches is also
expected, but the overall progressive nature of this line should
limit the potential for flooding.

Beach Forecast: A MODERATE risk of rip currents will increase to
HIGH after midnight through Thursday before settling back to a LOW
risk by Friday through the weekend. Surf heights up to four feet
are also likely prior to the passage of a strong cold front. /22

&&

.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Wed Mar 11 2026

MVFR to IFR ceilings will persist through the evening, especially
near the coast. A line of strong to severe storms will quickly
slide across the area this evening and overnight ahead of a cold
front. Expect brief reductions in visibility as this line quickly passes
through the area. Storms will be capable of producing gusty,
erratic winds and a few tornadoes. Southerly winds will increase
with gusts as high as 20-25 knots. Winds quickly become northwesterly
in the wake of the cold front. 07/mb

&&

.MARINE...
Issued at 237 PM CDT Wed Mar 11 2026

Southerly to southwesterly winds increase through midnight ahead
of a line of strong to severe thunderstorms approaching from the
west. This line of storms is expected to pass over the marine area
after midnight through daybreak Thursday. A Small Craft Advisory
remains in effect starting at 100 AM tonight and continues into
Thursday evening as winds turn northerly in the wake of a strong
cold front. Light easterly flow becomes established Friday through
Saturday morning, followed by a light onshore flow through the
remainder of the weekend. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      51  66  42  71 / 100  20   0   0
Pensacola   56  67  47  68 /  90  40   0   0
Destin      59  70  49  67 /  90  40   0   0
Evergreen   50  65  37  73 / 100  30   0   0
Waynesboro  46  62  38  71 / 100  10   0   0
Camden      46  61  38  70 / 100  30   0   0
Crestview   54  69  39  72 /  90  40   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from midnight CDT tonight through Thursday
     afternoon for ALZ265-266.

FL...High Rip Current Risk from midnight CDT tonight through Thursday
     afternoon for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 1 AM to 10 PM CDT Thursday for
     GMZ630>632.

     Small Craft Advisory from 4 AM to 7 PM CDT Thursday for
     GMZ633>636.

     Small Craft Advisory from 1 AM Thursday to 5 AM CDT Friday for
     GMZ650-655-670-675.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:25 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington50 min
Mar 11, 10:44 PM CDTSevere Thunderstorm WarningMOBMobile, Washington46 min
Mar 11, 10:50 PM CDTTornado WarningMOBChoctaw, Clarke25 min
Mar 11, 11:10 PM CDTTornado WarningMOBMobile, Washington35 min
Mar 11, 11:13 PM CDTSevere Thunderstorm WarningMOBMobile62 min
Mar 11, 11:13 PM CDTTornado WarningMOBClarke28 min
Mar 11, 11:17 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox43 min
Mar 11, 11:32 PM CDTTornado WarningMOBMobile43 min
Mar 11, 11:40 PM CDTTornado WarningMOBMobile, Washington50 min
Mar 11, 11:51 PM CDTSpecial Marine WarningMOB84 min
Mar 11, 11:58 PM CDTSpecial Weather StatementMOBClarke, Monroe, Wilcox62 min
Mar 12, 12:00 AM CDTTornado WarningMOBMobile15 min
Mar 12, 12:08 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington52 min
Mar 12, 12:11 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Mobile49 min
Mar 12, 12:11 AM CDTTornado WarningMOBMobile30 min
Mar 12, 12:56 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Escambia, Monroe49 min
Mar 12, 12:58 AM CDTSpecial Weather StatementMOBBaldwin62 min
Mar 12, 1:10 AM CDTSpecial Marine WarningMOB95 min
Mar 12, 1:39 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw51 min
Mar 12, 2:08 AM CDTSpecial Weather StatementMOBCovington, Crenshaw67 min
Mar 12, 2:24 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw50 min
Mar 12, 3:13 AM CDTSevere Thunderstorm WarningMOBCovington32 min
Mar 12, 3:16 AM CDTSpecial Marine WarningMOB89 min
Mar 12, 9:05 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Mar 12, 9:06 AM CDTRiver Flood WarningMOBClarke, Washington5 days
Mar 11, 9:38 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBGreene, Perry, Wayne67 min
Mar 11, 9:49 PM CDTTornado WarningMOBWayne41 min
Mar 11, 10:10 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone65 min
Mar 11, 10:35 PM CDTTornado WarningMOBGeorge, Greene, Perry25 min
Mar 11, 10:57 PM CDTTornado WarningMOBGeorge, Greene, Perry33 min
Mar 12, 9:11 AM CDTRiver Flood WarningMOBGeorge, Greene3 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.